Anaphylactic shock, what to do when it happens
The anaphylactic shock or anaphylaxis is a serious and dangerous allergic reaction that can also be fatal. Start at suddenly and worsens very quickly: it can occur after a few seconds or minutes of exposure to something that is allergic to you such as, for example, a particular food or poison of an insect.
In fact, usually the most common triggering factors fall into the categories foods, drugs, insect poison or latex.
What to do when it happens?
A very rapid medical intervention is needed precisely because when manifests itself, the immune system releases a series of chemicals that cause a sudden lowering of blood pressure and a restriction of the respiratory tract with the blocking of breathing.
Of symptoms that can appear in case of anaphylactic shock are:
- Quick and weak heartbeat
- nausea and vomit
Therefore an adrenaline injection and an emergency room intervention will be needed. The first thing to do, therefore, is to call 118 (or an ambulance) or go to the emergency room.
If anaphylactic shock is not treated immediately, it can be fatal.
While waiting for the rescue, to extend the person with the belly at the top (supine), unless he is in an unconsciousness, in a state of pregnancy or with breathing difficulties.
Remove, if possible, carefully, any triggering cause (for example the sting of an bee). Use an adrenaline self-injurious, if available and you are able to use it correctly and administer an adrenaline injection after 5-15 minutes.
This device consists of a syringe (combined with a hidden needle) which injects a single dose of drug when it is pressed against the thigh.
It is advisable that the person who knows he has a determination allergy, always carry behind this device so as to be able to use it alone in case of emergency (or that he can use another person to save his life).